Intravitreal Injections - The Procedure

Dr. Amit Gupta, MD, FACS, Ophthalmologist, talks about the steps involved and potential side effects when getting an intravitreal injection.

Loading the player...

Dr. Amit Gupta, MD, FACS, Ophthalmologist, talks about the steps involved and potential side effects when getting an intravitreal injection.
4610 Views
Share
Video transcript

Featuring Amit Gupta, MD, FACS, Ophthalmologist

Duration: 2 minutes, 3 seconds

T

Presenter: Dr. Amit Gupta, Ophthalmologist, Scarborough, ON

Local Practitioners: Ophthalmologist

97-100 People got two or more of these video questions wrong... ( 32 participated.)

Quiz: Do You Understand the Intravitreal Injection Procedure?

Questions
 
True
False
1

People with age-related macular degeneration may benefit from intravitreal eye injections.

Explanation:

Intravitreal eye injections of anti-VEGF medications may be used to treat diabetic macular edema, diabetic retinopathy, branch or central vein occlusion and age-related macular degeneration.

2

The three types of anti-VEGF drugs are bevacizumab, ranibizumab and aflibercept.

Explanation:

Your eye doctor will determine which of the three anti-VEGF drugs are the best treatment for your condition: bevacizumab, ranibizumab or aflibercept

3

Intravitreal eye injections are an outpatient procedure at the hospital.

Explanation:

You’ll receive your intravitreal eye injections at the ophthalmologist’s office, and the procedure will take between 15 and 30 minutes.

4

Intravitreal eye injections are quite painful.

Explanation:

Patients are often concerned that an injection of material into their eye will be a painful or scary procedure. In fact, after the first or second injection, patients become quite at ease with the idea that they will have these injections,

5

Slight bleeding on the white of the eye is normal after an intravitreal injection.

Explanation:

Following an intravitreal injection, you may feel pressure or grittiness in the eye, slight bleeding on the white of the eye and floaters in your vision. These are temporary and normal.

This content is for informational purposes only, and is not intended to be a substitute for professional medical advice, diagnosis or treatment. Always seek the advice of your physician or other qualified healthcare professional with any questions you may have regarding a medical condition.

QA Chat